Alert archive / Florida / River Flood Warnings in 2018

River Flood Warning 64, NWS Tampa Bay, FL

December 20, 2018Hillsborough County, Florida

NWS Tampa Bay, FL issued this river flood warning at Dec 20, 2018, 11:26 AM EST for Hillsborough County, Florida. It took effect at Dec 21, 2018, 1:27 AM EST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Dec 20, 2018, 11:26 AM EST (16:26 UTC)
In effect from
Dec 21, 2018, 1:27 AM EST
Expired
Dec 25, 2018, 4:25 AM EST
In force
4 days
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alafia River at Lithia Pinecrest Road at Lithia (LITF1). The gauge peaked at 17.09 ft at Dec 22, 2018, 6:00 AM EST.

actionminormoderate5101512/2012/2112/2212/2312/2412/2512/26
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02301500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Dec 20, 8:01 AM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Dec 20, 8:01 AM EST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
801 AM EST Thu Dec 20 2018

.DISCUSSION...
Rain is in place across all but the extreme northern and
southern areas this morning. Winds are turning from the SE
to the south and are increasing and becoming gusty. Already
seeing some bowing/rotating segments with the line moving
onshore currently, and the big variable for today's storms
will again be the surface instability as to whether any of
that will make it down. All existing watches and warnings
will remain unchanged, but will also be adding a Tornado
Watch in through 21Z for Pinellas, Hillsborough, and Polk
counties southward through the area. Will get the updates
out for the watch shortly.

&&

.AVIATION...
Winds will continue to increase, become gusty, and turn to
the S through the late morning, then more SW for the
afternoon with periods of heavy rain causing MVFR to IFR
conditions or worse. Rains are currently just to the north
of the FMY/RSW terminals, but will be overspreading there
within an hour or two.

&&

.MARINE...
SCA will be becoming a Gale Warning at 10 am and a TOR watch
will be in place across the near shore waters through 21z/4
pm. Showers and thunderstorms will continue to move over the
waters through the day with winds turning to the south and
southwest through the day as well as increasing in speed to
Gale force. Seas will also be building through the day. Not
much change for the update except to put in the TOR watch
headline.

&&

.Preliminary Point Temps/PoPs...
TPA  74  59  64  50 / 100  60  70  20
FMY  78  63  68  53 / 100  60  40  10
GIF  76  59  65  47 / 100  50  50  10
SRQ  73  60  65  54 / 100  60  70  20
BKV  74  56  64  46 / 100  50  70  10
SPG  74  59  66  52 / 100  60  70  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning from 7 PM this evening to 1 PM EST
     Friday for Coastal Citrus-Coastal Hernando-Coastal
     Hillsborough-Coastal Levy-Coastal Manatee-Coastal
     Pasco-Pinellas.

     High Rip Current Risk through Saturday evening for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

     Flood Watch through Friday morning for Coastal Citrus-
     Coastal Hernando-Coastal Hillsborough-Coastal Levy-
     Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
     Citrus-Inland Hernando-Inland Hillsborough-Inland
     Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
     Pinellas-Sumter.

     High Surf Advisory from 1 PM this afternoon to 9 PM EST
     Saturday for Coastal Charlotte-Coastal Hillsborough-
     Coastal Lee-Coastal Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 10 AM EST this morning for
     Charlotte Harbor and Pine Island Sound-Coastal waters
     from Bonita Beach to Englewood FL out 20 NM-Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River
     FL out 20 NM-Tampa Bay waters-Waters from Bonita
     Beach to Englewood FL out 20 to 60 NM-Waters from
     Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
     from Tarpon Springs to Suwannee River FL out 20 to 60
     NM.

     Gale Warning until 10 PM EST Friday for Charlotte Harbor
     and Pine Island Sound-Coastal waters from Bonita
     Beach to Englewood FL out 20 NM-Coastal waters from
     Englewood to Tarpon Springs FL out 20 NM-Coastal
     waters from Tarpon Springs to Suwannee River FL out
     20 NM-Tampa Bay waters-Waters from Bonita Beach to
     Englewood FL out 20 to 60 NM-Waters from Englewood to
     Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
     Springs to Suwannee River FL out 20 to 60 NM.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
UPPER AIR...57/McMichael
DECISION SUPPORT...69/Close
Hazardous weather outlook, Dec 20, 3:11 AM EST, 8 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
311 AM EST Thu Dec 20 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-202015-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
311 AM EST Thu Dec 20 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Tonight.

...THUNDERSTORM IMPACT...
Widespread showers and thunderstorms will continue through today,
with strong and possibly damaging winds, locally heavy rainfall,
and frequent lightning strikes expected. There is also a marginal
risk for severe storms, mainly from around the I-4 corridor
southward. Timing for the strongest storms is early this afternoon
through the evening.

...FLOOD IMPACT...
Locally heavy rainfall is expected through today and into the
first part of the evening. Forecast rainfall totals are generally
in the 3 to 4 inch range, but higher amounts are certainly
possible. Flooding of low-lying and poor-drainage areas as well as
minor flooding on certain roadways can be expected.

...COASTAL FLOOD IMPACT...
A long duration and fetch of gale force winds will result in
elevated water levels and additional wave run-up concerns along
the west coast Thursday night into Friday. Coastal flooding and
beach erosion will be a concern and coastal residents should be
alert for possible warnings and take action to protect property.

...RIP CURRENT IMPACT...
Strong onshore flow will lead to very high surf and an extremely
high risk for rip currents along area beaches.

...MARINE IMPACTS...
Hazardous conditions are expected over the eastern Gulf of Mexico
through at least Friday night. Strong southeast to south winds
today will shift west and northwest behind the cold front Thursday
night into Friday, strengthening to gale force. These strong winds
will produce very rough seas over the entire coastal waters.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

...COASTAL FLOOD IMPACT...
A long duration and fetch of gale force winds will result in
elevated water levels and additional wave run-up concerns along
the west coast Thursday night into Friday. Coastal flooding and
beach erosion will be a concern and coastal residents should be
alert for possible warnings and take action to protect property.

...RIP CURRENT IMPACT...
Strong onshore flow will lead to very high surf and an extremely
high risk for rip currents along area beaches through at least
Saturday.

...MARINE IMPACTS...
Gale force winds will be possible through Friday, with very
rough seas. Winds will begin to improve some on Saturday, but
wave heights will take longer to go down.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the weather and self activate if needed.

Carlisle

In the hours before

Local storm report, Dec 20, 8:57 AM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
857 AM EST THU DEC 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 AM     MARINE TSTM WIND 3 W FORT DESOTO PARK    27.61N 82.76W
12/20/2018  M59.00 MPH       GMZ853             FL   MESONET

            WEATHERFLOW SITE REPORTED A 59 MPH WIND GUST.

0710 AM     MARINE TSTM WIND 4 E DOWNTOWN SAINT PETE 27.77N 82.57W
12/20/2018  E45.00 MPH       GMZ830             FL   MESONET

            WEATHERFLOW SITE REPORTED A 45 MPH WIND GUST.

0740 AM     TORNADO          9 NNW MYAKKA CITY       27.46N 82.22W
12/20/2018                   MANATEE            FL   EMERGENCY MNGR

            PORCH OFF HOUSE AND TREES DOWN ALONG KIBLER RANCH ROAD.

&&

CLOSE
Local storm report, Dec 20, 9:28 AM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
928 AM EST THU DEC 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     TSTM WND DMG     3 ENE ZEPHYRHILLS       28.25N 82.14W
12/20/2018                   PASCO              FL   EMERGENCY MNGR

            20+ HOMES WITH DAMAGE AT THE FOREST LAKE ESTATES MOBILE
            HOME COMMUNITY. TIME APPROXIMATED FROM RADAR.

&&

CLOSE
Local storm report, Dec 20, 10:10 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1010 AM EST THU DEC 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TORNADO          CROOKED LAKE PARK       27.83N 81.59W
12/20/2018                   POLK               FL   EMERGENCY MNGR

            *** 1 INJ *** ROOF DAMAGE TO HOME ON GENESIS POINTE DRIVE
            FROM POSSIBLE TORNADO.

&&

CLOSE
Local storm report, Dec 20, 11:04 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1104 AM EST THU DEC 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     MARINE HAIL      5 ESE FORT DESOTO PARK  27.60N 82.65W
12/20/2018  M46.00 INCH      GMZ830             FL   MESONET

            WEATHERFLOW SITE AT SKYWAY FISHING PIER REPORTED A 46 MPH
            WIND GUST.

&&

CLOSE
Local storm report, Dec 20, 11:06 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1106 AM EST THU DEC 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     MARINE TSTM WIND 5 ESE FORT DESOTO PARK  27.60N 82.65W
12/20/2018  M46.00 MPH       GMZ830             FL   MESONET

            WEATHERFLOW SITE AT SKYWAY FISHING PIER REPORTED A 46 MPH
            WIND GUST.

&&

CLOSE
Local storm report, Dec 20, 11:24 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1124 AM EST THU DEC 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     MARINE TSTM WIND 3 W FORT DESOTO PARK    27.61N 82.76W
12/20/2018  M42.00 MPH       GMZ853             FL   MESONET

            WEATHERFLOW SITE AT EGMONT CHANNEL REPORTED A 42 MPH WIND
            GUST.

1101 AM     TSTM WND GST     SARASOTA BRADENTON AIRP 27.40N 82.55W
12/20/2018  M45.00 MPH       MANATEE            FL   ASOS

            ASOS AT SARASOTA-BRADENTON REPORTED A 45 MPH WIND GUST.

&&

CLOSE

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 2:52 AM ESTGale WarningTBW43 hr
Dec 20, 3:12 AM ESTCoastal Flood StatementTBWCharlotte, Lee, Sarasota39 hr
Dec 20, 3:12 AM ESTCoastal Flood WarningTBWCitrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 1 more39 hr
Dec 20, 3:12 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota66 hr
Dec 20, 3:12 AM ESTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota66 hr
Dec 20, 5:55 AM ESTSpecial Marine WarningTBW50 min
Dec 20, 6:46 AM ESTSpecial Marine WarningTBW44 min
Dec 20, 7:02 AM ESTSpecial Marine WarningTBW28 min
Dec 20, 7:40 AM ESTTornado WarningTBWManatee20 min
Dec 20, 8:01 AM ESTTornado WarningTBWHillsborough, Polk29 min
Dec 20, 8:15 AM ESTTornado WarningTBWHardee, Polk30 min
Dec 20, 8:35 AM ESTSpecial Marine WarningTBW40 min
Dec 20, 8:43 AM ESTTornado WarningTBWPolk21 min
Dec 20, 8:53 AM ESTRiver Flood WarningTBWHillsborough4 days
Dec 20, 9:21 AM ESTTornado WarningTBWPolk12 min
Dec 20, 9:24 AM ESTTornado WarningTBWManatee, Sarasota21 min
Dec 20, 9:25 AM ESTTornado WarningTBWDeSoto, Hardee, Manatee35 min
Dec 20, 9:37 AM ESTTornado WarningTBWPolk23 min
Dec 20, 9:48 AM ESTTornado WarningTBWHardee, Polk27 min
Dec 20, 9:54 AM ESTAreal Flood AdvisoryTBWCharlotte, DeSoto, Hardee, Hernando, Hillsborough, Manatee and 5 more111 min
Dec 20, 10:07 AM ESTSpecial Marine WarningTBW53 min
Dec 20, 11:01 AM ESTSpecial Marine WarningTBW59 min
Dec 20, 11:13 AM ESTTornado WarningTBWPolk19 min
Dec 20, 11:21 AM ESTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Hardee, Lee, Manatee, Sarasota39 min
Dec 20, 11:23 AM ESTTornado WarningTBWSarasota2 min
Dec 20, 11:26 AM ESTRiver Flood WarningTBWManatee45 hr
Dec 20, 11:39 AM ESTAreal Flood AdvisoryTBWDeSoto, Hardee, Hernando, Hillsborough, Manatee, Pasco and 3 more96 min
Dec 20, 11:42 AM ESTSpecial Weather StatementTBWPolk48 min
Dec 20, 11:54 AM ESTTornado WarningTBWHardee, Manatee36 min
Dec 20, 11:59 AM ESTRiver Flood WarningTBWManatee43 hr
Dec 20, 12:01 PM ESTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Hardee, Hillsborough, Manatee, Polk and 1 more44 min
Dec 20, 12:48 PM ESTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Highlands, Lee, Polk57 min
Dec 20, 1:21 PM ESTAreal Flood AdvisoryTBWCharlotte, DeSoto, Hardee, Hillsborough, Manatee, Polk and 1 more84 min
Dec 20, 1:36 PM ESTSpecial Weather StatementTBWHighlands39 min
Dec 20, 2:59 PM ESTLake Wind AdvisoryTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more28 hr
Dec 20, 3:38 PM ESTRiver Flood WarningTBWHardee71 hr
Dec 20, 3:38 PM ESTRiver Flood WarningTBWDeSoto6 days

Nearby

River Flood Warnings in Florida, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.